Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 15, 2021, 12:41 PM EST for 17 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 16, 2021, 10:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2021, 12:41 PM EST (17:41 UTC)
- In effect from
- Jan 16, 2021, 10:00 AM EST
- Expired
- Jan 16, 2021, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
All 22 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320 WWUS72 KCAE 151741 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1241 PM EST Fri Jan 15 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 160145- /O.NEW.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 1241 PM EST Fri Jan 15 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
8 follow-up statements
638 WWUS72 KCAE 160021 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 721 PM EST Fri Jan 15 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 161000- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 721 PM EST Fri Jan 15 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
262 WWUS72 KCAE 160218 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 918 PM EST Fri Jan 15 2021 GAZ065-077-SCZ016-021-022-027>031-035>038-041-115-116-161000- /O.NEW.KCAE.FG.Y.0004.210116T0218Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Richmond-Burke-Chesterfield-Fairfield-Kershaw-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Winnsboro, Winnsboro Mills, Camden, Lugoff, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 918 PM EST Fri Jan 15 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. For the Dense Fog Advisory, visibility less than one mile in dense fog. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ040-063-064-SCZ018-020-025-026-161000- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-McCormick-Newberry-Edgefield-Saluda- Including the cities of Lincolnton, Thomson, Martinez, Evans, Mccormick, Newberry, Edgefield, Johnston, Saluda, and Ridge Spring 918 PM EST Fri Jan 15 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
891 WWUS72 KCAE 160538 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1238 AM EST Sat Jan 16 2021 GAZ065-077-SCZ030-035-161200- /O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Richmond-Burke-Aiken-Barnwell- Including the cities of Augusta, Hephzibah, Waynesboro, Aiken, North Augusta, Barnwell, Williston, and Blackville 1238 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ SCZ016-021-022-027>029-031-036>038-041-115-116-161200- /O.CON.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Chesterfield-Fairfield-Kershaw-Lexington-Richland-Lee-Sumter- Orangeburg-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster- Including the cities of Cheraw, Pageland, Winnsboro, Winnsboro Mills, Camden, Lugoff, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Sumter, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 1238 AM EST Sat Jan 16 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. For the Dense Fog Advisory, visibility less than one mile in dense fog. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ040-063-064-SCZ018-020-025-026-161200- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-McCormick-Newberry-Edgefield-Saluda- Including the cities of Lincolnton, Thomson, Martinez, Evans, Mccormick, Newberry, Edgefield, Johnston, Saluda, and Ridge Spring 1238 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
186 WWUS72 KCAE 160712 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 212 AM EST Sat Jan 16 2021 SCZ021-027-028-036-037-041-161515- /O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Fairfield-Lexington-Richland-Orangeburg-Calhoun-Bamberg- Including the cities of Winnsboro, Winnsboro Mills, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Orangeburg, Brookdale, St. Matthews, Bamberg, and Denmark 212 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. * WHERE...Portions of central South Carolina. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ SCZ016-022-029-031-038-115-116-161515- /O.CON.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Chesterfield-Kershaw-Lee-Sumter-Clarendon-Northern Lancaster- Southern Lancaster- Including the cities of Cheraw, Pageland, Camden, Lugoff, Bishopville, Sumter, Manning, Summerton, Indian Land, Lancaster, Elgin, and Lancaster Mill 212 AM EST Sat Jan 16 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. For the Dense Fog Advisory, visibility less than one mile in dense fog. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ040-063>065-077-SCZ018-020-025-026-030-035-161515- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry- Edgefield-Saluda-Aiken-Barnwell- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Edgefield, Johnston, Saluda, Ridge Spring, Aiken, North Augusta, Barnwell, Williston, and Blackville 212 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
993 WWUS72 KCAE 160750 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 250 AM EST Sat Jan 16 2021 SCZ022-029-031-038-161600- /O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Kershaw-Lee-Sumter-Clarendon- Including the cities of Camden, Lugoff, Bishopville, Sumter, Manning, and Summerton 250 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. * WHERE...Central and northern Midlands of the South Carolina. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ SCZ016-115-116-161600- /O.EXT.KCAE.FG.Y.0004.000000T0000Z-210116T1000Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Chesterfield-Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Indian Land, Lancaster, Elgin, and Lancaster Mill 250 AM EST Sat Jan 16 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. For the Dense Fog Advisory, visibility less than one mile in dense fog. * WHERE...Portions of extreme northern Midlands of South Carolina. * WHEN...For the Lake Wind Advisory, from 10 AM this morning to 6 PM EST this evening. For the Dense Fog Advisory, until 5 AM EST this morning. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ040-063>065-077-SCZ018-020-021-025>028-030-035>037-041-161600- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry- Fairfield-Edgefield-Saluda-Lexington-Richland-Aiken-Barnwell- Orangeburg-Calhoun-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Bamberg, and Denmark 250 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
099 WWUS72 KCAE 160928 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 428 AM EST Sat Jan 16 2021 SCZ016-115-116-162300- /O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T1000Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Chesterfield-Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Indian Land, Lancaster, Elgin, and Lancaster Mill 428 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. * WHERE...Northern Lancaster, Southern Lancaster and Chesterfield Counties. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-162300- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry- Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-Aiken- Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 428 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
546 WWUS72 KCAE 161049 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 549 AM EST Sat Jan 16 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 162300- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 549 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
615 WWUS72 KCAE 162249 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 549 PM EST Sat Jan 16 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 170000- /O.EXP.KCAE.LW.Y.0001.000000T0000Z-210116T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 549 PM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... As low pressure moves further away from the area, winds will diminish after sunset. Therefore, the Lake Wind Advisory will be allowed to expire at 6 PM. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 15, 12:21 PM EST, 20 minutes earlier.
Area forecast discussion, Jan 15, 12:21 PM EST, 20 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1221 PM EST Fri Jan 15 2021 .SYNOPSIS... A strong cold front will cross the area today, bringing showers. Cold, dry and breezy conditions are expected to follow the system Friday night into Saturday, followed by moderating temperatures Sunday. A moisture limited cold front will cross the area Monday. && .NEAR TERM /THROUGH TONIGHT/... Water vapor imagery this morning depicts a closed low over the upper Mississippi Valley, while a surface analysis indicates a southerly flow across the area ahead of a cold front which is positioned across eastern TN and western GA. The cutoff low will dive into the Ohio Valley through the day, with the cold front making steady eastward progress across the area this afternoon. Radar shows showers already spreading into the CSRA and portions of the western and central Midlands. The showers will expand in coverage as an upper level jet strengthens to the west along the eastern periphery of the trough. High resolution models show the showers advancing eastward through the late morning and early afternoon hours, likely shifting east of the forecast area by about 5 pm. General consensus is for rainfall amounts to be 0.25 inches or less. Quick clearing is expected behind the front along with gusty winds this afternoon. Highs will reach into the mid 50s across the forecast area. && .SHORT TERM /SATURDAY THROUGH MONDAY/... Strong cold air advection pushes into The Midlands and CSRA on Saturday with blustery winds and well below normal temperatures. Highs will only be in the 40s to around 50. A Lake Wind Advisory will be necessary. Winds will slowly subside Saturday Night. Surface high pressure will slowly progress across The Deep South early next week. A dry cold front will cross the region on Sunday Night. Temperatures will remain slightly below normal with highs in the upper 40s to mid 50s and lows in the upper 20s to mid 30s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... High pressure aloft strengthens during the middle of next week for the first stretch of well above normal temperatures since December. Highs will warm into the lower to mid 60s by Wednesday and Thursday with lows in the upper 30s to mid 40s. An upper trough passes well north of the region Thursday Night, but leaves a stalled frontal boundary in the vicinity of The Midlands and CSRA on Friday. Models differ on the position of this boundary one week in advance with the GFS farther south than the EC. Expect a chance of rain Thursday Night through Friday. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Ifr/mvfr restrictions spreading into the area this morning ahead of an approaching cold front. A return to vfr expected behind a cold front by 00z tonight. Satellite imagery showing cloud cover spreading towards the region, with ifr ceilings spreading northward towards the csra sites of ags/dnl. Mvfr ceiling moving towards the Midlands locations. As the front and associated rainfall move eastward and into the forecast area, ceilings will continue to drop into mvfr/ifr, and light rainfall will spread and move across all the taf sites from mid morning through mid afternoon. Winds will be south to southwesterly in advance of the front, then shift westerly behind the front. Speeds increase to around 10 knots, with wind gusts of 15 knots becoming possible throughout the day. Rain will be short in duration and move east of the terminals by mid afternoon with conditions beginning to improve. All sites expected to return to VFR late in the period. EXTENDED AVIATION OUTLOOK...A tight pressure gradient will bring strong and gusty winds Saturday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jan 15, 4:02 AM EST, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 402 AM EST Fri Jan 15 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 160915- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 402 AM EST Fri Jan 15 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Lake Wind Advisories in South Carolina, 2021Lake Wind Advisories in Georgia, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.